MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP; PORT ACCESS NEEDLE
Model Number N/A
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that the port access device did not fully retract needle after being de-accessed by writer, needle is still fully exposed.Prior to de-accessing, port was flushing well and was giving good blood return.No harm to patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
Additional information received on 9/8/2025: there was no needlestick injury to the patient or to the nurse involved with the malfunctioning product.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty advancing the safety mechanism was confirmed but the root cause could not be determined.The product returned for evaluation was one 19g safestep infusion set w/ y-site.A gross visual inspection of the returned unit found that use residues were present on the proximal end of the needle shaft.The returned unit was functionally tested by attempting to advance the safety mechanism over the needle tip.During advancement, some resistance was encountered, but with some force it was able to be fully advanced.Further inspection under a microscope found longitudinal scratch marks on the needle shaft, at the area where they safety mechanism had encountered resistance.This indicated that some interference between the sleeve and the needle shaft had occurred.Further testing, attempting to slide the safety mechanism up and down the needle, no longer encountered any resistance anywhere along the needle shaft.This potentially suggested that whatever had been causing resistance had been removed during the initial test.The safety mechanism was dissected for further inspection.Inspection of the sleeve found no residues inside the sleeve.The sleeve inner diameter was found to be slightly out of round.Since the sleeve was not symmetrical, the sleeve was attempted to be slid up and down the needle shaft while rotating it to observe if any orientation of the sleeve caused resistance with the needle.This test did not find any resistance, regardless of how the sleeve was oriented.The outer diameter (od) of the needle and inner diameter (id) of the sleeve were measured.The sleeve id was larger than the needle od, indicating that no interference between the sizing of the components was present.The features observed indicated that some interference had occurred between the sleeve and the needle shaft; however, no features were observed to indicate a specific root cause.Therefore, the root cause remains unknown.

Brand Name
SAFESTEP
Common Device Name
PORT ACCESS NEEDLE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22956043
Report Number3006260740-2025-06544
Device Sequence Number9636749
Product Code FPA
UDI-Device Identifier00801741066252
UDI-Public(01)00801741066252
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0033YN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/08/2025
10/20/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/25/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown